Forums at Psych Central - View Single Post - Propanolol & Tremor
View Single Post
Old 09-16-2018, 11:37 AM
TicTacGo TicTacGo is offline
Member
 
Member Since: Dec 2016
Location: South Africa
Posts: 417
TicTacGo TicTacGo is offline
Member
TicTacGo has no updates.
 
Member Since: Dec 2016
Location: South Africa
Posts: 417

2 yr Member
38 hugs
given
Default Re: Propanolol & Tremor

Quote:
Wonderfalls I know you eliminated lithium as the cause but propranolol did help people I know with the lithium shakes. I take it at 80mg for akathisia and I think it's pretty innocuous as these things go. I'd give it a shot at least.
I am definitely trying it out. Oh btw, how long does it take to kick in? Does it need a few days before you see any change?

Quote:
Camellium I Tic Tac I'm on a thousand mg of lithium and 112.5 mg of Effexor. I believe it's the Effexor. When I was on 75 mg of Effexor and 600 mg lithium I did not have hand tremors but as soon as I increase the Effexor I had them. I'm on 20 milligrams of propanol and it does help I might try to increase it to more. I really don't like this drug Effexor but it's helping to quell about 70 to 80% of my anxiety. I want to change to an SSRI like I'm used to but right now I'm dealing with a storm and may not be a good time
Ah. Yes while I am not taking that dosage of Effexor, it could be that. The issue is that it could be so many things... it would be a mission to figure out which one it is. A mission I may embark on- the two medications I know are key to me being better is the Zoloft, the Zyprexa until the mood stabilizer is at the effective dosage, and the Lamictal, which will help when it is at the correct dosage.
The others are somewhat debatable and could be changed.

Sorry to hear you are having a hard time. Hope it gets better soon.

Quote:
DahveyJonez They recently took my son off guanfacine and replaced it with propanolol. 80mg spread out over 2 doses.

He reports (and we readily see) an increase in mania (though its more related to the type of "mania" seen in ADHD), says it makes him "hyper". Paradoxically, he reports getting a sound night's sleep like he "hasn't had in years".


Also, he reports a marked increase in energy. He used to do a lot of strength/conditioning types of exercises and then after they'd taken him off the Abilify, which he'd been on for several years and introduced Seroquel, he rapidly lost interest in those sorts of activities. He noticed right off that not only did his interest in conditioning return, he experienced a very sizable increase in his output, in some cases doubling the weight he could lift and/or increasing the volume within a week of starting propranolol.

...

Again, too may variables that could potentially interplay here but - as of now, propranolol certainly hasn't seemed to hurt.
Thanks for your wonderful reply.
The Abilify may have indeed caused that energy to do things. It is a somewhat activating drug, so it may have that effect.
Seroquel is the opposite and could actually take away some of that drive.

-Actually- I just realized that I didn't remove the Seroquel from the list below my posts. I stopped it because of the addition of Zyprexa.
I shall try the propanolol and see what happens.

Quote:
mikrw33

You may need higher doses of propranolol to help with tremor, but you wouldn't want to induce bradycardia.

Other meds that might help with tremor include:
Primidone
Levetiracetam
Topiramate
Zonisamide
Oh lord. I am gonna make a note of that. Thanks!

Quote:
nmzol setraline and bupropion can cause tremors among other medications
Propanolol may not help you. The reason is propranolol is too taxing to your liver and you're already taking medications that are metabolized by the liver.
Sertraline, Flupentixol and quetiapine combo is not generally a good idea. I'd consider another doctor with experience in psychopharmacology

Eek! I think I am gonna get my family doctor's opinion. She is very experienced and did actually study psychiatry as well.
__________________

Venlafaxine
Quetiapine
Propanolol
Clonazepam
TicTacGo is offline   Reply With QuoteReply With Quote
"Thanks for this!" says: